MAUDE Adverse Event Report: AESCULAP AG AS VEGA PS TIBIAL PLATEAU CEMENTED T1; KNEE ENDOPROSTHETICS

AESCULAP AG AS VEGA PS TIBIAL PLATEAU CEMENTED T1; KNEE ENDOPROSTHETICS
Model Number NX051Z
Medical Device Problem Codes Mechanical Problem (1384); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Joint Laxity (4526); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing evaluation: investigation on-going.Should additional relevant information become available, a supplemental medwatch report will be provided.
 
Event or Problem Description
It was reported to aesculap inc.That an as vega knee implant, comprised of the following components, as vega ps femoral comp.Cemented f3n r (part # nx027z) (ref.Associated mdr id 2916714-2020-00439), a patella 3-pegs p2 (part # nx042) (ref.Associated mdr id 2916714-2020-00440), a as vega ps tibial plateau cemented t1 (part # nx051z), a vega ps gliding surface t0/0+ 10mm (part # nx100) (ref.Associated mdr id 2916714-2020-00442), a plug f/tibial plateau (part # nn260p) (ref.Associated mdr id 2916714-2020-00443), was implanted on (b)(6) 2012.According to the complainant, the patient experienced loosening of the as vega knee, which resulted in a revision surgery being performed on (b)(6) 2019.The cement used during the primary surgery is unknown.No known adverse patient effects occurred as a result of the revision surgery.The complaint device is not available to be returned to the manufacturer for evaluation.Additional information has been requested, but has not been made available.The adverse event / malfunction is filed under aag reference xc (b)(4).Involved components: nx027z - as vega ps femoral comp.Cemented f3n r - lot # unknown.Nx042 - patella 3-pegs p2 - lot # unknown.Nx051z - as vega ps tibial plateau cemented t1 - lot # unknown.Nx100 - vega ps gliding surface t0/0+ 10mm - lot # unknown.Nn260p - plug f/tibial plateau - lot # unknown.
 
Additional Manufacturer Narrative
Associated medwatches: 2916714-2020-00439, 2916714-2020-00440, 2916714-2020-00441, 2916714-2020-00442, 2916714-2020-00443.Reference code nx051z, device name as vega ps tibial plateau, cemented t1, serial number n/a, batch number unknown, udi device identifier (b)(4), udi production identifier unknown, basic udi-di n/a, unit of use udi-di (b)(4), manufacturing date unknown.Ref.Code device name batch: nx027z as vega ps femoral comp.Cemented f3n r unknown, nx042 patella 3-pegs p2 unknown, nx100 vega ps gliding surface t0/0+ 10mm unknown, nn260p plug f/tibial plateau unknown.Investigation: no product at hand.Therefore an investigation at the product is not possible.Pictorial documentation: there are no pictures available.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Explanation and rationale: in the light of the little information received and due the circumstance that we did not received the complained devices it is not possible to determine a root cause for the mentioned failure.Corrective action: for this topic (vega loosening) a product safety case (psc) was initiated.
 
Event or Problem Description
No updates.

Brand Name
AS VEGA PS TIBIAL PLATEAU CEMENTED T1
Common Device Name
KNEE ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10535599
Report Number2916714-2020-00441
Device Sequence Number16972035
Product Code HRY
UDI-Device Identifier04046963810375
UDI-Public4046963810375
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2020
Report Date (Section F) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNX051Z
Device Catalogue NumberNX051Z
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/30/2020
Event Location Hospital
Date Report to Manufacturer08/19/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NN260P - PLUG F/TIBIAL PLATEAU; NX027Z - AS VEGA PS FEMORAL COMP.CEMENTED F3N R; NX042 - PATELLA 3-PEGS P2; NX100 - VEGA PS GLIDING SURFACE T0/0+ 10MM
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA09/15/2020